Alert archive / California / Flash Flood Warnings in 2013

Flash Flood Warning 29, NWS Phoenix, AZ

September 2, 2013Riverside County, California

NWS Phoenix, AZ issued this flash flood warning at Sep 2, 2013, 6:44 PM PDT for Riverside County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2013, 6:44 PM PDT (01:44 UTC)
Expired
Sep 2, 2013, 9:45 PM PDT
In force
3 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

County Riverside County, CA

The radar

The Yuma radar (KYUX), 146 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 7:33 PM PDTFLASH FLOOD5 Ne Desert Center, CAWATER RUNNING OVER SR 177 NORTH OF DESERT CENTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 1.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2013-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2013-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-476 J/kg
Mixed-layer LCL
2088 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

840 
WGUS55 KPSR 030144
FFWPSR
CAC065-030445-
/O.NEW.KPSR.FF.W.0029.130903T0144Z-130903T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
644 PM PDT MON SEP 2 2013

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...

* UNTIL 945 PM PDT

* AT 632 PM PDT...THUNDERSTORMS WITH LOCALLY HEAVY RAIN WERE 
  OCCURRING ACROSS PORTIONS OF EASTERN RIVERSIDE COUNTY...AND RADAR
  INDICATED THAT BETWEEN ONE AND THREE INCHES FELL SINCE 530 PM
  ACROSS HIGHWAY 177 NORTHEAST OF DESERT CENTER. SIMILAR RADAR
  TOTALS WERE NOTED NEAR AND ALONG INTERSTATE 10 BETWEEN BLYTHE AND
  DESERT CENTER. MOTORISTS ALONG HIGHWAY 177 EAST OF EAGLE MOUNTAIN
  AND NORTHEAST OF DESERT CENTER SHOULD DRIVE WITH EXTRA CAUTION
  THIS EVENING...AND SHOULD AVOID DRIVING ACROSS WATER COVERED ROADS.
  MOTORISTS ALONG INTERSTATE 10 BETWEEN BLYTHE AND DESERT CENTER
  SHOULD ALSO DRIVE WITH CAUTION IN CASE WATER IS FLOWING ACROSS THE
  HIGHWAY.

* THE STORM PRODUCING VERY HEAVY RAIN THAT WILL CAUSE FLASH FLOODING
  WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED
  COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3397 11540 3403 11508 3373 11468 3343 11468
      3343 11504 3371 11535

$$

CB
2 follow-up statements
399 
WGUS75 KPSR 030227
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
727 PM PDT MON SEP 2 2013

CAC065-030445-
/O.CON.KPSR.FF.W.0029.000000T0000Z-130903T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-
727 PM PDT MON SEP 2 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM PDT FOR
EASTERN RIVERSIDE COUNTY...

AT 718 PM PDT...THUNDERSTORMS PRODUCING VERY HEAVY RAIN CONTINUED 
ACROSS PORTIONS OF EASTERN RIVERSIDE COUNTY...AND RADAR INDICATED 
THAT BETWEEN ONE AND TWO INCHES FELL SINCE 630 PM IN SOME LOCATIONS 
BETWEEN BLYTHE AND DESERT CENTER. SOME OF THE HEAVIEST RAIN FELL 
ALONG HIGHWAY 177 NORTHEAST OF DESERT CENTER...AND JUST TO THE SOUTH 
OF INTERSTATE 10 WEST OF BLYTHE. EARLIER...ACCORDING TO THE 
CALIFORNIA HIGHWAY PATROL...WATER WAS RUNNING OVER HIGHWAY 177 AND 
FLOODING WAS OCCURRING.

FOR THE MOST PART THE THUNDERSTORMS WITH EXCESSIVE RAIN WILL REMAIN 
OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3397 11540 3403 11508 3373 11468 3343 11468
      3343 11504 3371 11535

$$

CB
013 
WGUS75 KPSR 030351
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
851 PM PDT MON SEP 2 2013

CAC065-030445-
/O.CON.KPSR.FF.W.0029.000000T0000Z-130903T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-
851 PM PDT MON SEP 2 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM PDT FOR
EASTERN RIVERSIDE COUNTY...

AT 840 PM PDT...THUNDERSTORMS HAD DIMINISHED SIGNIFICANTLY ACROSS 
EASTERN RIVERSIDE COUNTY...AND RADAR RAINFALL ESTIMATES INDICATED 
LESS THAN ONE QUARTER OF AN INCH FELL IN THE WARNING AREA SINCE 830 
PM. EARLIER IN THE EVENING CALIFORNIA HIGHWAY PATROL INDICATED THAT 
THERE WAS FLOODING ACROSS HIGHWAY 177 NORTH OF DESERT CENTER.

CONSIDERING THE AMOUNT OF RAIN THAT FELL EARLIER IN THE EVENING IT 
IS LIKELY THAT WATER IS STILL FLOWING ACROSS AREA ROADS SUCH AS 
HIGHWAY 177...AND THERE MAY BE WATER PONDING ON INTERSTATE 10. AREA 
WASHES ARE LIKELY TO BE FLOWING AS WELL. AS A RESULT THE FLASH FLOOD 
WARNING WILL CONTINUE UNTIL 945 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3397 11540 3403 11508 3373 11468 3343 11468
      3343 11504 3371 11535

$$

CB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 2:50 PM PDT, 3 hours 54 minutes earlier.

Area forecast discussion, Sep 2, 2:50 PM PDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
250 PM MST MON SEP 2 2013

.SYNOPSIS...
THE REST OF TODAY THROUGH TUESDAY ARE EXPECTED TO HAVE THE BEST
CHANCES OF SHOWERS AND THUNDERSTORMS THIS WEEK. DURING THE LATTER
PART OF THE WEEK...DRIER AIR WILL SLOWLY MOVE INTO THE AREA.
ACCORDINGLY...THERE WILL BE A SLOW DECLINE IN STORM CHANCES AND
AFTERNOON HIGH TEMPERATURES WILL BE A BIT ABOVE AVERAGE.

&&

.DISCUSSION...
REST OF TODAY...
AN MCV...WHICH ORIGINATED FROM SONORA CONVECTION LAST NIGHT...WAS
CENTERED OVER SOUTHWEST MARICOPA COUNTY AS OF 21Z. SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH IT HAVE REDEVELOPED OVER PINAL COUNTY
AND MARICOPA COUNTY...INCLUDING METRO PHOENIX. BASED ON CURRENT
TRENDS...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE
OVERSPREADING THE METRO AREA THROUGH AT LEAST 23Z. THE FASTER FLOW
ALOFT WILL KEEP INDIVIDUAL STORMS FROM SITTING OVER ANY GIVEN SPOT
TOO LONG MAKING IT LESS LIKELY TO GET INTENSE FLASH FLOODING. LESS
INTENSE FLOODING...ADVISORY LEVEL...IS MORE LIKELY. BUT IF REPEAT
STORMS OCCUR IN A GIVEN LOCATION...THEN WARNING LEVEL FLOODING COULD
OCCUR. HOWEVER...THE STRONGER FLOW CAN ALSO AID THE LONGEVITY OF
INDIVIDUAL STORMS AND AID SEVERE POTENTIAL. HIGH RESOLUTION MODELS
HAVE DONE A BETTER JOB WITH STORM DEVELOPMENT OVER HIGHER TERRAIN OF
ZONE 24. IN SOUTHWEST ARIZONA...ISOLATED STORMS HAVE ALREADY
DEVELOPED. OVER OUR SOUTHEAST CALIFORNIA ZONES...STORMS HAVE BEEN A
LITTLE SLOWER TO DEVELOPMENT AND HAVE SO FAR BEEN LIMITED TO THE
MOUNTAINS OF SAN DIEGO COUNTY AND NORTHERN BAJA MEXICO. PROXIMITY OF
THESE STORMS BODES WELL AND ABOVE AVERAGE POPS REMAIN.
HOWEVER...THERE ISNT QUITE AS MUCH MOISTURE THERE AS IN RECENT DAYS
SO THIS SHOULD KEEP STORMS FROM BEING WIDESPREAD. IN THE WAKE OF THE
DISTURBANCE LATER THIS EVENING...STORM CHANCES WILL DROP OFF QUITE A
BIT.

TUESDAY AND WEDNESDAY...
MODELS CONTINUE TO DEPICT AN INVERTED SHORT WAVE MOVING INTO ARIZONA
TUESDAY FROM CHIHUAHUA MEXICO. UPPER DIVERGENCE ASSOCIATED WITH THE
FEATURE WILL AID STORM DEVELOPMENT OVER AT LEAST THE SOUTHEAST THIRD
OF ARIZONA TUESDAY AFTERNOON. STEERING FLOW WILL BE FAVORABLE TO
HELP ADVECT THE STORMS INTO THE CENTRAL ARIZONA DESERTS.
HOWEVER...IT REMAINS TO BE SEEN JUST HOW MUCH DEVELOPMENT WILL OCCUR
UPSTREAM OVER SOUTHEAST ARIZONA. ALSO...IT REMAINS TO BE SEEN HOW
MUCH STABILIZATION OCCURS WITH STORMS FROM PREVIOUS DAY...MONDAY.
THUS...POPS ARE NOT IN LIKELY CATEGORY BUT STILL IN CHANCE CATEGORY.
OVER SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA...STRONGER FLOW
ALOFT AND GOOD MOISTURE WILL KEEP AN ABOVE AVERAGE CHANCE OF STORMS
GOING THERE. ANTICIPATE LINGERING SHOWER ACTIVITY TO CONTINUE
OVERNIGHT TUESDAY NIGHT AS THE SHORT WAVE MOVES ALONG. ANTICIPATE
WEDNESDAY TO BE LESS ACTIVE...ESPECIALLY ON THE BACK SIDE OF THE
SHORT WAVE. GFS INDICATES DRYING MOVING IN FROM THE EAST WEDNESDAY
AFTERNOON AND EVENING. THIS MAY BE OVERDONE AS NAM IS NOT AS
FAST...AND HAS BEEN DOING BETTER WITH MOISTURE TRENDS THE LAST
COUPLE DAYS. SO...LINGERING SLIGHT CHANCES CONTINUE WEDNESDAY.
ANTICIPATE ENOUGH CLEARING TUESDAY MORNING FOR TEMPS TO WARM TO AT
LEAST NORMAL TUESDAY. ANTICIPATE SIMILAR TEMPS WEDNESDAY.

THURSDAY THROUGH MONDAY...
DRIER AIR IS FORECAST TO MOVE INTO ARIZONA AND SOUTHEAST CALIFORNIA
DURING THE LATTER PART OF THE WEEK. BUT WITH WARMER
AFTERNOONS...INSTABILITY TSTMS ARE STILL POSSIBLE IN THE MOUNTAINS.
A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ARE ALSO
FORECAST ON THE DESERTS AS MODELS HINT THAT A FEW WEAK INVERTED
TROFS WILL FLOW INTO THE REGION FROM MEXICO UNDER SOUTHERLY FLOW
ALOFT. THESE FEATURES WILL BE HARD TO TIME.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL...

AFTER THIS AFTERNOON/S THUNDERSTORM ACTIVITY THAT IS NOW MOVING
THROUGH THE GREATER PHX AREA...WHILE WILL LIKE PRODUCE GUSTY WINDS
AND BRIEF HEAVY DOWNPOURS...THERE IS STILL A CHANCE THAT MORE
THUNDERSTORMS...OR DUST STORMS COULD AFFECT THE TERMINALS THROUGH
THE EVENING HOURS...AND WILL HAVE VCTS IN THE TAFS TO REFLECT THIS
POSSIBILITY. OTHERWISE...SCT TO BKN MID-HIGH LEVEL CIGS WILL BE THE
RULE THROUGH THE TAF PERIOD. WINDS TO REMAIN MAINLY ON THE LIGHT
SIDE...OUTSIDE OF THUNDERSTORMS.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
KEEPING VCSH IN BOTH THE KBLH AND KIPL TAFS THROUGH THE EVENING
HOURS TO REFLECT THE CONTINUED DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS ACROSS THE DESERTS OF SW AZ AND SE CA. OTHERWISE...SCT
TO BKN MID-HIGH LEVEL CIGS WILL BE THE RULE THROUGH THE TAF PERIOD.
WINDS TO REMAIN MAINLY ON THE LIGHT SIDE...AND FOLLOW THE USUAL
DIURNAL TRENDS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
DRIER AIR ACROSS THE REGION WILL LIKELY KEEP MOST THUNDERSTORM
ACTIVITY CONFINED TO THE HIGHER TERRAIN EAST OF PHOENIX...WITH JUST
SOME ISOLATED STORMS MOVING INTO THE DESERTS EACH AFTERNOON AND
EVENING. HUMIDITIES EACH AFTERNOON WILL DROP INTO THE 20 TO 30
PERCENT RANGE ACROSS THE LOWER DESERTS...WITH GOOD OVERNIGHT
RECOVERY ANTICIPATED. OUTSIDE OF THUNDERSTORMS...WINDS WILL FAVOR
THE TYPICAL DIURNAL UPSLOPE/DOWNVALLEY PATTERNS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...AJ/VASQUEZ
AVIATION...PERCHA
FIRE WEATHER...PERCHA
Hazardous weather outlook, Sep 2, 6:20 AM PDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
620 AM MST MON SEP 2 2013

AZZ020-025-CAZ030>033-031300-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
620 AM MST MON SEP 2 2013 /620 AM PDT MON SEP 2 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS AS
EXCESSIVE AMOUNTS OF MONSOON MOISTURE STILL COVER THE AREA. THE
GREATEST THREAT IS HEAVY RAIN AND LOCALIZED FLOODING...IF THUNDER-
STORMS DEVELOP. OTHER HAZARDS INCLUDE STRONG THUNDERSTORM WINDS AND
DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TUESDAY AND WEDNESDAY...A SLIGHT CHANCE OF THUNDERSTORMS WILL
CONTINUE OVER THE REGION. THUNDERSTORM HAZARDS INCLUDE STRONG
WINDS...HEAVY RAIN...AND DEADLY LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AZZ021>024-026>028-031300-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
620 AM MST MON SEP 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...SOUTH-
CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS.
THE GREATEST THUNDERSTORM IS HEAVY RAIN AND LOCALIZED FLOODING...IF
THUNDERSTORMS DEVELOP. OTHER HAZARDS INCLUDE STRONG THUNDERSTORM
WINDS AND DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TUESDAY...A GREATER CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
IS EXPECTED...COUPLED WITH THE POTENTIAL FOR STRONG WINDS...HEAVY
RAIN...BLOWING DUST...AND DEADLY LIGHTNING.

WEDNESDAY THROUGH SUNDAY...THUNDERSTORM CHANCES DIMINISH TO A SLIGHT
CHANCE THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Sep 2, 2:37 PM PDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
237 PM MST MON SEP 2 2013

AZZ024-022230-
GILA AZ-MARICOPA AZ-
237 PM MST MON SEP 2 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
  EXTREME NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 330 PM MST

AT 236 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR APACHE LAKE...MOVING NORTHWEST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   APACHE LAKE AND  ROOSEVELT...
   ROOSEVELT DAM...
   FOUR PEAKS...

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

LAT...LON 3397 11141 3393 11131 3350 11093 3349 11117
      3363 11142 3400 11170 3400 11151 3402 11143
TIME...MOT...LOC 2137Z 138DEG 14KT 3359 11118

LEINS
Special weather statement, Sep 2, 4:27 PM PDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
427 PM MST MON SEP 2 2013

AZZ021-030015-
LA PAZ AZ-
427 PM MST MON SEP 2 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 515 PM MST

AT 419 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF WENDEN...MOVING NORTH AT 15
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  LOCAL HIGHWAY SOUTH FROM ALAMO LAKE STATE PARK TO HIGHWAY 60...
  RURAL EASTERN LA PAZ COUNTY...
  RURAL NORTHEASTERN LA PAZ COUNTY...

LAT...LON 3381 11334 3379 11361 3424 11377 3425 11373
      3421 11370 3424 11359 3426 11359 3429 11356
      3430 11339 3430 11336 3431 11334
TIME...MOT...LOC 2325Z 164DEG 13KT 3395 11347

CB
Special weather statement, Sep 2, 5:55 PM PDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
555 PM MST MON SEP 2 2013

AZZ020-025-026-030145-
LA PAZ AZ-YUMA AZ-
555 PM MST MON SEP 2 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
  SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 645 PM MST

AT 551 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES EAST OF YUMA PROVING GROUND...MOVING
NORTHWEST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. LOCALLY DENSE BLOWING DUST AND SAND ARE ALSO POSSIBLE.
MOTORISTS ON HIGHWAY 95 EAST AND NORTHEAST OF MARTINEZ LAKE SHOULD
BE ALERT FOR GUSTY SHIFTING CROSSWINDS...WATER ACROSS THE HIGHWAY
AND SUDDEN SHARP REDUCTION IN VISIBILITY DUE TO BLOWING DUST...AND
DRIVE WITH CAUTION EARLY THIS EVENING.

LOCATIONS IMPACTED INCLUDE...
   YUMA PROVING GROUND...
   HIGHWAY 95 NORTH OF YUMA...

LAT...LON 3327 11450 3329 11421 3298 11414 3296 11442
TIME...MOT...LOC 0054Z 154DEG 7KT 3307 11427

CB
Special weather statement, Sep 2, 6:00 PM PDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
600 PM MST MON SEP 2 2013

CAZ030-032-030145-
RIVERSIDE CA-
600 PM PDT MON SEP 2 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA

UNTIL 645 PM PDT

AT 555 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF DESERT CENTER...MOVING
NORTHWEST AT 10 MPH. THE STORM WILL LIKELY AFFECT MOTORISTS DRIVING
ALONG HIGHWAY 177 NORTH OF DESERT CENTER AND EAST OF EAGLE MOUNTAIN.
MOTORISTS SHOULD BE ALERT FOR WATER ACROSS THE HIGHWAY AS WELL AS
FOR SUDDEN REDUCTIONS IN VISIBILITY DUE TO HEAVY RAIN AND BLOWING
DUST AND DRIVE WITH CAUTION.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND SMALL HAIL.

LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL RIVERSIDE COUNTY...
  RURAL NORTHERN RIVERSIDE COUNTY...

LAT...LON 3401 11545 3407 11500 3373 11507 3374 11541
TIME...MOT...LOC 0058Z 157DEG 7KT 3384 11524

CB

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 5:10 PM PDTAreal Flood AdvisoryPSRImperial, Riverside110 min
Sep 2, 6:21 PM PDTSevere Thunderstorm WarningPSRRiverside54 min
Sep 2, 7:20 PM PDTAreal Flood AdvisoryPSRImperial115 min

Nearby

Flash Flood Warnings in California, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.